MAUDE Adverse Event Report: K2M, INC. REDUCTION JACK; CRICKET 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. REDUCTION JACK; CRICKET 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 6201-90084
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of a mesa 2 reduction jack cricket fractured intra-operatively.It was later noted that the fractured component had been left inside the patient and revision surgery to remove the tip has occurred.
 
Additional Manufacturer Narrative
Visual, functional, material and dimensional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Crickets are a valuable aid in reduction/correction maneuvers in complex degenerative surgeries, but are occasionally stressed beyond their structural capacity.Crickets were designed such that the significant loads encountered in complex spine surgeries are not transferred to the screw interface.Additional reduction jacks are made available in each set so that the delay in surgery time is minimal and there is no adverse effect to the patient.No further investigation for this event is possible at this time as no device was received.If device and / or additional information becomes available, this investigation will be reopened.H3 other text : status and location of the device is unknown.
 
Event or Problem Description

Brand Name
REDUCTION JACK; CRICKET 2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10766496
Report Number3004774118-2020-00293
Device Sequence Number3840918
Product Code LXH
UDI-Device Identifier10888857320468
UDI-Public10888857320468
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6201-90084
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;